Texas, 2008

Tornado and Hail in Texas, June 19, 2008

June 19, 2008 · NWS LUB · 32 events in 18 counties and zones

A very active severe weather event impacted the South Plains of west Texas during the late afternoon and evening of the 19th. Isolated thunderstorms initially developed along a pre-existing outflow boundary from the central Texas Panhandle southeastward over the northern Rolling Plains.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$220,000
Crop damage
$1.1 million
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

A very active severe weather event impacted the South Plains of west Texas during the late afternoon and evening of the 19th. Isolated thunderstorms initially developed along a pre-existing outflow boundary from the central Texas Panhandle southeastward over the northern Rolling Plains. These storms produced large hail, damaging winds, and at least one tornado in northern Cottle County.

Thunderstorms rapidly became widespread over the South Plains during the evening hours. Many of the storms were severe with large hail up to the size of golf balls and damaging winds in excess of 70 mph. Damage was largely limited to utility poles, lines, and trees. Losses due to agricultural damages, however, were estimated to exceed $1.1 million.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 19, 2:50 PM CST, 31 minutes earlier.

Area forecast discussion, Jun 19, 2:50 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
350 PM CDT THU JUN 19 2008

.SHORT TERM...
12Z WRF-NAM HAD THE RIGHT IDEA WITH WEAKLY CAPPED AIR MASS ACROSS
THE PANHANDLE BEING BROKEN WHEN OUTFLOW BOUNDARY FROM STORMS ACROSS
SW KS AND NW OKLA MOVED INTO THE AREA. SCATTERED TO NUMEROUS
THUNDERSTORMS MOVING TO THE ESE AND EXPECT THEM TO ALSO SPREAD SWD
TOWARD THE NERN QUADRANT OF THE FCST AREA. THUNDERSTORMS HAVE ALSO
GONE UP ON THE MOUNTAINS OF NRN NM AGAIN AND EXPECT THESE TO MAKE A
RUN FOR THE NWRN ZONES THIS EVENING. IN THE FCST AREA RADAR AND SFC
OBS SHOW TWO REMNANT OUTFLOW BOUNDARIES TO THE W/SW OF LUBBOCK.
COULD SEE SOME INITIATION ALONG ONE OF THESE BOUNDARIES...ALTHOUGH
SATELLITE IMAGERY SUGGESTS CAP IS HOLDING ACROSS THE SRN HALF OF THE
FCST AREA. SET UP THUS FAVORS HIGH CHC TO LIKELY POPS THIS
EVENING...FAVORING NRN HALF OF THE FCST AREA. SVR POTENTIAL STILL
SEEMS DECENT...ESPECIALLY IF CONVECTION CAN DEVELOP IN THE BEST
COMBINATION OF INSTABILITY AND SHEAR FROM THE NWRN ZONES SEWD TO THE
SERN SOUTH PLAINS.

PRECIP CHANCE TO CONTINUE AFTER 06Z WITH POTENTIAL FOR ANOTHER MCS
TO ROLL SSEWD THROUGH THE ERN ZONES LATE TONIGHT AND POTENTIAL FOR
SCATTERED CONVECTION ON THE CAPROCK IN A MID-LEVEL INSTABILITY AXIS.
WILL MAINTAIN HIGH CHC TO LIKELY POPS AND FAVOR ERN THIRD WITH THE
HIGHEST POPS. SLIGHT CHC POPS TO CONTINUE FRIDAY PENDING WHERE
OUTFLOW BOUNDARIES END UP.

WILL GO TOWARD THE COOL END OF GUIDANCE FOR LOWS TONIGHT GIVEN
EXPECTATION OF WIDESPREAD CONVECTION. MODERATION FRIDAY SIMILAR TO
THE LAST COUPLE OF DAYS.

.LONG TERM...
NOT MANY CHANGES NEEDED IN THIS PORTION OF THE FORECAST. WILL STICK
CLOSE TO PERSISTENCE FROM FRIDAY NIGHT THROUGH THE WEEKEND...WHICH
CONTINUES TO FAVOR SCT AFTN/EVENING CONVECTION OVER THE HIGHER
TERRAIN OF NORTHEAST NEW MEXICO MOVING TWD THE CWA MAINLY DURG THE
EVENING AND OVERNIGHT HRS. HARD TO SAY WHICH NIGHT/AREAS ARE FAVORED
FOR MORE WIDESPREAD ACTIVITY...BUT AT THIS TIME...THERE IS SOME
GENERAL CONSENSUS OF THE MODELS BREAKING OUT MORE STORMS FOR
SATURDAY NIGHT.

BY LATE IN THE WEEKEND AND INTO NEXT WEEK...MODELS CONTINUE TO
INDICATE A GRADUAL AMPLIFICATION OF THE RIDGE OVER THE SOUTHERN
ROCKIES...WITH THE RIDGE BEGINNING TO TRANSLATE EASTWARD OVER THE
SRN PLAINS. THIS WOULD TEND TO DECREASE STORM CHANCES WITH WEAKER
FLOW ALOFT AND INCREASING SUBSIDENCE. FOR NOW...WILL KEEP POPS BELOW
MENTIONABLE LEVELS PAST SUNDAY NIGHT. AFTER NEAR NORMAL TEMPS THIS
WEEKEND...READINGS SHOULD GRADUALLY CLIMB INTO THE MID/UPR 90S NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        62  88  63  88  64 /  50  20  30  30  30
TULIA         63  87  64  87  64 /  60  20  30  30  30
PLAINVIEW     64  88  64  89  65 /  60  20  30  20  30
LEVELLAND     65  88  64  91  65 /  40  20  30  20  30
LUBBOCK       65  89  65  90  66 /  50  20  20  20  30
DENVER CITY   65  88  64  93  65 /  30  20  20  20  30
BROWNFIELD    65  89  66  92  66 /  40  20  20  20  30
CHILDRESS     68  89  67  90  68 /  60  20  20  20  30
SPUR          67  90  67  92  67 /  60  20  20  20  20
ASPERMONT     70  91  68  93  69 /  60  20  20  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07/21
Hazardous weather outlook, Jun 19, 10:30 AM CST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT THU JUN 19 2008

TXZ021>044-201630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1130 AM CDT THU JUN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT. ONE OR MORE MESOSCALE CONVECTIVE SYSTEMS ARE EXPECTED
TO MOVE ACROSS THE OUTLOOK AREA. AT THIS TIME IT APPEARS THAT
AREAS NORTH OF A FRIONA TO LUBBOCK TO GUTHRIE LINE WILL BE FAVORED
FOR THUNDERSTORM POTENTIAL. LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY...MAINLY IN THE
LATE AFTERNOON THROUGH THE EVENING HOURS. SOME OF THE STORMS MAY
BE SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS
EVENING.

In the hours before

Local storm report, Jun 19, 2:00 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
300 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HAIL             7 NW CHILDRESS          34.50N 100.33W
06/19/2008  E1.00 INCH       CHILDRESS          TX   PUBLIC

&&

EVENT NUMBER 00143

RCB

The radar

The Altus AFB radar (KFDR), 135 km away, was scanning. The volume nearest the first event began at 21:22 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 14 hail, 1 tornado, 1 lightning. Local standard time, as filed.

Hail, Hall

When
June 19, 3:21 PM CST
Where
Hall County, Estelline
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
34.550, -100.430

Local law enforcement officials reported quarter size hail in Estelline.

Hail, Childress

When
June 19, 4:09 PM CST
Where
Childress County, 3 mi S of Tell
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
34.327, -100.380

A National Weather Service cooperative observer reported nickel size hail just south of Tell.

Tornado, Cottle

When
June 19, 4:28 PM CST
Where
Cottle County, 15 mi NNE of Paducah
Rating
EF0
Path length
0.01 mi
Path width
50 yd
Reported by
Fire Department/Rescue
Coordinates
34.221, -100.200

The Paducah Fire Department observed a brief tornado which developed approximately three miles north of County Road 314, east of U.S. Highway 62/83 north of Paducah. The tornado, associated with a supercell thunderstorm which developed along a pre-existing outflow boundary, remained in open country and resulted in no damage.

Hail, Briscoe

When
June 19, 5:26 PM CST
Where
Briscoe County, 2 mi S of Silverton
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.441, -101.300

Briscoe County law enforcement officials reported golf ball size hail along Texas Highway 207 just south of Silverton. No damage was reported.

Hail, Cottle

When
June 19, 5:26 PM CST to 5:45 PM CST
Where
Cottle County, 5 mi SSW of Paducah to 2 mi SE of Chalk
Measured
1.75 in hail
Crop damage
$1.0 million
Reported by
Fire Department/Rescue
Coordinates
33.953, -100.333

The Paducah Fire Department reported golf ball size hail near the intersection of Farm to Market Road 2278 and U.S. Highway 83 south-southwest of Paducah. The hail, which was at times accompanied by damaging thunderstorm winds, destroyed a number of cotton crops over southeastern Cottle County.

Hail, Motley

When
June 19, 5:30 PM CST
Where
Motley County, 2 mi E of Flomot
Measured
0.75 in hail
Reported by
Public
Coordinates
34.220, -100.945

Heavy rainfall was accompanied by a few penny size hail stones east of Flomot at 17:30 CST.

Thunderstorm Wind, Cottle

When
June 19, 5:33 PM CST
Where
Cottle County, 5 mi S of Paducah
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
33.948, -100.300

Thunderstorm winds, accompanied by large hail, downed power lines and utility poles south of Paducah.

Thunderstorm Wind, Floyd

When
June 19, 5:50 PM CST to 6:10 PM CST
Where
Floyd County, Lockney to Mc Coy
Measured
54 kt (62 mph) measured gust
Property damage
$20,000
Reported by
Mesonet
Coordinates
34.120, -101.430

Multiple reports of damaging thunderstorm winds were received over portions of western and central Floyd County around 18:00 CST. Initial Skywarn storm spotter estimated winds speeds between 60 and 70 mph were reported at Lockney between 17:50 CST and 17:55 CST. These winds downed power lines and poles and broke large tree branches. The Texas Tech University West Texas Mesonet site near Floydada recorded gusts of 62 mph and 61 mph at 17:55 CST and 18:00 CST respectively. Spotters additionally estimated wind gusts up to 60 mph at McCoy near the intersection of Farm to Market Roads 54 and 3111 at 18:10 CST. The winds were intermittently accompanied by large hail.

Hail, Motley

When
June 19, 6:10 PM CST to 6:15 PM CST
Where
Motley County, 7 mi NE of Matador to Matador
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.092, -100.734

Skywarn storm spotters reported a swath of large hail up to the size of golf balls from seven miles northeast of Matador to Matador. No damage was reported.

Thunderstorm Wind, Lamb

When
June 19, 6:45 PM CST
Where
Lamb County, 4.5 mi S of Olton
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.115, -102.130

The Texas Tech University West Texas Mesonet site near Olton recorded a severe thunderstorm wind gust of 58 mph at 18:45 CST. No damage was reported.

Hail, Floyd

When
June 19, 6:46 PM CST
Where
Floyd County, Lockney
Measured
0.75 in hail
Reported by
Public
Coordinates
34.120, -101.430

The public reported that pea to penny size hail was accompanied by severe thunderstorm winds at Lockney.

Hail, Dickens

When
June 19, 6:50 PM CST
Where
Dickens County, Mc Adoo
Measured
0.88 in hail
Reported by
Public
Coordinates
33.730, -100.980

The public reported that large hail up to the size of nickels was accompanied by 40 to 50 mph wind gusts at McAdoo around 18:50 CST.

Thunderstorm Wind, Crosby

When
June 19, 6:50 PM CST
Where
Crosby County, 8 mi NNW of Kalgary
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
33.507, -101.203

A Texas Tech University West Texas Mesonet site located northwest of White River Lake recorded a thunderstorm wind gust of 60 mph at 18:50 CST. No damage was reported.

Hail, Hale

When
June 19, 7:00 PM CST to 7:05 PM CST
Where
Hale County, 2 mi S of Halfway to 2 mi W of Hale Center
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.151, -101.950

Reports from both storm spotters and the public indicated a swath of large hail up to the size of golf balls from just south of Halfway to near Hale Center. No damage was reported.

Thunderstorm Wind, King

When
June 19, 7:05 PM CST to 7:22 PM CST
Where
King County, 10 mi WSW of Guthrie to Guthrie
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
33.565, -100.490

The Texas Tech University West Texas Mesonet site recorded a thunderstorm wind gust of 64 mph southwest of Guthrie at 19:05 CST. By 19:22 CST, the public estimated wind gusts up to 80 mph in Guthrie. Since no damage was reported the estimated wind speed appears too high.

Thunderstorm Wind, Dickens

When
June 19, 7:10 PM CST to 7:15 PM CST
Where
Dickens County, 1 mi W of Spur to Spur
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
33.480, -100.867

The Texas Tech University West Texas Mesonet recorded a thunderstorm wind gust of 61 mph just west of Spur at 19:10 CST. By 19:15 CST the Spur Fire Department reported estimated gusts between 60 and 70 mph in the city. No damage was reported.

Thunderstorm Wind, Lubbock

When
June 19, 7:31 PM CST to 7:40 PM CST
Where
Lubbock County, 3 mi N of Shallowater to 5 mi SW of Idalou
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
33.723, -101.980

Law enforcement and Skywarn storm spotters estimated thunderstorm wind gusts up to 65 mph and damage along a swath from north of Shallowater to southwest of Idalou in northern Lubbock County between 19:31 CST and 19:40 CST. Power poles and lines were downed in areas between Lubbock and Idalou along U.S. Highway 62/82. In addition, a metal roof was blown off of a structure just northeast of Lubbock.

Thunderstorm Wind, Garza

When
June 19, 7:45 PM CST
Where
Garza County, 8 mi ENE of Justiceburg
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.074, -101.072

The Garza County Sheriff's Office estimated thunderstorm wind gusts up to 60 mph at Lake Alan Henry. No damages was reported.

Hail, Lubbock

When
June 19, 7:50 PM CST to 8:12 PM CST
Where
Lubbock County, 4 mi NNE of Lubbock to 4 mi S of Lubbock
Measured
1.5 in hail
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.633, -101.823

Severe thunderstorms impacting the Lubbock vicinity produced a broad swath of large hail between 19:50 CST and 20:12 CST. Numerous reports of hail that ranged in size from pennies to ping pong balls were received. Some of the large hail occurred along the South Loop near the intersection of Interstate 27/U.S. Highway 87. Only minor automobile damages were reported. Quarter size hail was additionally reported at Lubbock's Preston Smith International Airport and at Ransom Canyon.

Thunderstorm Wind, Stonewall

When
June 19, 7:50 PM CST to 8:20 PM CST
Where
Stonewall County, Aspermont to 3 mi NE of Aspermont
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
33.150, -100.230

The Stonewall County Sheriff's Office estimated thunderstorm wind gusts of 65 mph at 19:50 CST in Aspermont. These estimates were confirmed when a Texas Tech University West Texas Mesonet site northeast of Aspermont recorded a 66 mph wind gust at 19:55 CST. Intermittent severe wind gusts persisted at the mesonet site until 20:20 CST. No damage was reported.

Hail, Hockley

When
June 19, 8:05 PM CST
Where
Hockley County, Whitharral
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
33.730, -102.330

The Levelland Police Department reported golf ball size hail in Witharral. No damage was reported.

Hail, Castro

When
June 19, 8:10 PM CST
Where
Castro County, Hart
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
34.380, -102.120

The Castro County Sheriff's Office reported quarter size hail in Hart.

Thunderstorm Wind, Lubbock

When
June 19, 8:15 PM CST to 8:40 PM CST
Where
Lubbock County, 3 mi NW of Shallowater to 2 mi NE of Slaton
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
33.711, -102.017

A second round of thunderstorms that moved over the Lubbock metro during the 20:00 CST hour produced intermittent severe wind gusts. A public estimate of wind gusts that approached 80 mph was received from areas just northwest of Shallowater at 20:15 CST. Nearby storm spotters and mesonet sites did not confirm these extreme wind speeds, however, and no damage was reported. The storm went on to produce occasional gusts near 60 mph as it moved east-southeastward over Lubbock, however, a 58 mph wind gust was measured by the Texas Tech University West Texas Mesonet near Slaton at 20:40 CST. No significant damage was reported.

Thunderstorm Wind, Hockley

When
June 19, 8:30 PM CST
Where
Hockley County, 6 mi NW of Ropesville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.481, -102.224

A Texas Tech University West Texas Mesonet meteorologist estimated that severe thunderstorm wind gusts exceeded 60 mph northwest of Ropesville around 20:30 CST. No damage was reported.

Thunderstorm Wind, Lynn

When
June 19, 8:30 PM CST
Where
Lynn County, 3.4 mi NNE of Tahoka
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
33.225, -101.757

The Texas Tech University West Texas Mesonet site near Tahoka recorded a severe thunderstorm wind gust of 61 mph at 20:30 CST. No damage was reported.

Thunderstorm Wind, Garza

When
June 19, 9:15 PM CST to 9:45 PM CST
Where
Garza County, 1 mi SSW of Post to 5 mi SSW of Graham Chapel
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
33.167, -101.387

A complex of severe storms propagated southward over portions of western and central Garza County during the 21:00 CST hour and produced intermittent severe wind gusts that were measured by the Texas Tech University West Texas Mesonet. The peak wind gust of 67 mph was recorded near Graham. No damage was reported.

Hail, Castro

When
June 19, 9:19 PM CST
Where
Castro County, Summerfield
Measured
1.75 in hail
Reported by
Public
Coordinates
34.730, -102.500

The public reported golf ball size hail in Summerfield. No damage was reported.

Thunderstorm Wind, Hockley

When
June 19, 9:49 PM CST to 9:55 PM CST
Where
Hockley County, 4 mi S of Levelland to 6 mi NNW of Ropesville
Measured
62 kt (71 mph) measured gust
Property damage
$20,000
Reported by
Mesonet
Coordinates
33.522, -102.370

Another round of thunderstorms brought severe wind gusts to portions of central and eastern Hockley County during the 21:00 CST hour. A Texas Tech University West Texas Mesonet meteorologist estimated gusts to 65 mph northwest of Ropesville. Later measurements by the Texas Tech University West Texas Mesonet site near Levelland recorded a peak gust of 71 mph at 21:55 CST. Local newspapers reported a number of downed utility lines and poles across the area.

Thunderstorm Wind, Lubbock

When
June 19, 9:50 PM CST
Where
Lubbock County, Reese Afb
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
33.600, -102.050

Additional thunderstorm activity over Lubbock County produced localized severe winds. The Texas Tech University West Texas Mesonet site at Reese Center measured a 63 mph gust at 21:50 CST. No damage was reported. In addition, very frequent cloud-to-ground lightning activity accompanied this complex of storms.

Lightning, Lubbock

When
June 19, 9:50 PM CST to 10:30 PM CST
Where
Lubbock County, Lubbock to 2.72 mi W of Lubbock Airpark
Property damage
$125,000
Reported by
Broadcast Media
Coordinates
33.580, -101.850

Extremely frequent and vivid cloud-to-ground lightning activity accompanied a severe thunderstorm over the Lubbock vicinity during the late evening of the 19th. The lightning sparked a fire that damaged a home near the intersection of County Road 7610 and south University Avenue around 22:15 CST. By 22:30 CST, a local utility provider reported that approximately 15,000 households across the city were affected by lightning-induced power outages.

Hail, Terry

When
June 19, 10:10 PM CST to 10:15 PM CST
Where
Terry County, 6 mi W of Brownfield
Measured
0.75 in hail
Crop damage
$150,000
Reported by
Newspaper
Coordinates
33.180, -102.384

Local newspapers reported that large hail destroyed several fields of irrigated cotton west of Brownfield. Event times are estimated based on archived Doppler radar imagery.

Thunderstorm Wind, Terry

When
June 19, 10:14 PM CST
Where
Terry County, Brownfield
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.180, -102.280

Terry County emergency management officials estimated thunderstorm wind gusts up to 60 mph in Brownfield. No damage was reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyThe tornado archive for Texas, 2008Warnings in Texas, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120078, 120079, 120082, 120084, 120085, 120088, 120093, 120101, 120102, 120108, 120111, 120116, 120120, 120130, 120134, 120139, 120149, 120169, 120183, 120189, 120200, 120202, 120217, 120228, 120232, 120235, 120243, 120253, 120260, 120286, 120377, 120266.